Heart Disease Expert Forum
Heart Medication
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Heart Medication

What is the increased chances of me having another heart attack if I cease taking my medication(coplavix,atacand,dilatrend and Lipitor ) I had a stent inserted and no damage was done to my heart I have not smoked for more than 3 years since my heart attack(my GP called it the widow maker) and my blood pressure is still good after not taking my meds?
Avatar_dr_f_tn
Hi,

This is a good question. My advice to you would be to continue taking your medications. After a heart attack we place patients on several evidence based medications to decrease the risk for recurrent events from occurring. Routinely we place people on antiplatelet drugs such as aspirin and plavix. Aspirin in generally continued for life while plavix is continued for an extended period of time with the duration determined by the specific clinical circumstances (ie type of stent and other risk factors). Not infrequently we see people even late stopping medications on their own or at the instruction of another physician (usually not their cardiologist) who have recurrent heart attacks due to the stent closing. As for other medications, what I will tell you is that some of the blood pressure medications also have effects on the heart independent from the blood pressure lowering effects that can be beneficial. Tight control of cholesterol is important and thus these medications are usually continued long term. Congrats on a great job quitting smoking. That was probably one of the best things you could have done. Make sure to exercise as much as possible and eat a heart healthy diet as well. If you are concerned about your medications I would make an appointment with one of our cardiologists and they can discuss with you what to do about each specific medication. I think that it would be potentially dangerous for you to stop them on your own. I wish you the best of luck.

Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank